Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 198, NWS Nashville, TN

October 13, 20144 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 5:46 PM CDT for 4 counties in Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 5:46 PM CDT (22:46 UTC)
Expired
Oct 13, 2014, 6:15 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cannon County, TN, Coffee County, TN, Rutherford County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WUUS54 KOHX 132246
SVROHX
TNC015-031-149-177-132315-
/O.NEW.KOHX.SV.W.0198.141013T2246Z-141013T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  WESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
  CANNON COUNTY IN MIDDLE TENNESSEE...
  COFFEE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 615 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM SHELBYVILLE TO
  TULLAHOMA TO WINCHESTER...AND WERE MOVING NORTH AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...WOODBURY...TULLAHOMA...BEECHGROVE...HILLSBORO...
  BRADYVILLE...SUMMITVILLE...READYVILLE...MILTON...MORRISON...
  CENTERTOWN AND AUBURNTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3536 8614 3533 8619 3533 8626 3538 8626
      3540 8628 3544 8624 3580 8624 3596 8623
      3597 8622 3595 8599 3588 8591 3566 8584
      3552 8587 3552 8588 3530 8591
TIME...MOT...LOC 2246Z 192DEG 52KT 3549 8645 3535 8623
          3518 8619

$$

27
1 follow-up statement
562 
WWUS54 KOHX 132303
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
603 PM CDT MON OCT 13 2014

TNC015-031-149-177-132315-
/O.CON.KOHX.SV.W.0198.000000T0000Z-141013T2315Z/
RUTHERFORD TN-WARREN TN-CANNON TN-COFFEE TN-
603 PM CDT MON OCT 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR COFFEE...CANNON...WESTERN WARREN AND EAST CENTRAL RUTHERFORD
COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES WEST OF BEECHGROVE TO BEECHGROVE TO TULLAHOMA...MOVING
NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...WOODBURY...BEECHGROVE...HILLSBORO...BRADYVILLE...
  READYVILLE...SUMMITVILLE...MILTON...MORRISON...CENTERTOWN AND
  AUBURNTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.

&&

LAT...LON 3536 8614 3533 8619 3533 8626 3538 8626
      3540 8628 3544 8624 3580 8624 3596 8623
      3597 8622 3595 8599 3588 8591 3566 8584
      3552 8587 3552 8588 3530 8591
TIME...MOT...LOC 2304Z 192DEG 45KT 3570 8640 3556 8618
          3539 8615

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 5:14 PM CDT, 32 minutes earlier.

Area forecast discussion, Oct 13, 5:14 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT MON OCT 13 2014

.UPDATE...FOR SEVERE POTENTIAL AT OUTLAW FIELD

&&

.AVIATION...
LINE OF SEVERE STORMS ALONG THE TENNESSEE RIVER WORKING EAST AT
ABOUT 25 MPH. HOWEVER...A LEADING CELL THAT MAY CONTAIN A TORNADO
IS TRACKING NORTHEAST THROUGH CENTRAL HUMPHREYS COUNTY AT THIS
TIME. MOVEMENT IS 215 DEGREES AT 39 KNOTS. SO STORM IF IT HOLDS
TOGETHER WILL REACH OUTLAW FIELD SHORTLY AFTER 6 PM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011-
023>034-056>066-075-077>080-093>095.

&&

BOYD
01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT MON OCT 13 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-141030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
509 AM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS
THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED
TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW
OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS...
TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL
ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE
LATE TODAY AND OVERNIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF
HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY
PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL
HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY
DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND
PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE.
RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE
MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH
FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY.
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Oct 13, 5:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             14 NNW LOBELVILLE       35.94N  87.89W
10/13/2014  E1.00 INCH       HUMPHREYS          TN   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL ON HIGHWAY 13 BETWEEN
            LOBELVILLE AND WAVERLY.

&&

EVENT NUMBER OHX1400642

MHR
Local storm report, Oct 13, 5:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             3 SSW WAVERLY           36.05N  87.80W
10/13/2014  E1.00 INCH       HUMPHREYS          TN   TWITTER

            QUARTER SIZE HAIL REPORTED BETWEEN WAVERLY AND
            LOBELVILLE ON HIGHWAY 13

&&

EVENT NUMBER OHX1400643

SHAMBURGER
Local storm report, Oct 13, 5:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     1 W LORETTO             35.08N  87.45W
10/13/2014                   LAWRENCE           TN   FIRE DEPT/RESCUE

            POWER LINES DOWN WEST OF LORETTO

&&

EVENT NUMBER OHX1400644

SHAMBURGER
Local storm report, Oct 13, 5:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     IRON CITY               35.03N  87.58W
10/13/2014                   LAWRENCE           TN   BROADCAST MEDIA

            POWER LINES DOWN ON HOUSE IN IRON CITY

&&

EVENT NUMBER OHX1400645

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 10:14 PM CDTSpecial Weather StatementOHXLawrence61 min
Oct 12, 11:41 PM CDTSpecial Weather StatementOHXLawrence49 min
Oct 13, 2:01 AM CDTSpecial Weather StatementOHXLawrence59 min
Oct 13, 2:46 AM CDTSpecial Weather StatementOHXMontgomery44 min
Oct 13, 3:45 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more32 hr
Oct 13, 3:57 AM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more23 hr
Oct 13, 4:56 AM CDTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 3 more3 hr
Oct 13, 4:33 PM CDTTornado WarningOHXHumphreys, Perry42 min
Oct 13, 5:06 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall39 min
Oct 13, 5:07 PM CDTTornado WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart38 min
Oct 13, 5:10 PM CDTTornado WarningOHXLawrence, Wayne35 min
Oct 13, 5:28 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Perry, Wayne47 min
Oct 13, 5:33 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson42 min
Oct 13, 5:40 PM CDTTornado WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne50 min
Oct 13, 5:43 PM CDTTornado WarningOHXDickson, Houston, Montgomery, Stewart47 min
Oct 13, 6:10 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Lewis, Maury and 4 more65 min
Oct 13, 6:13 PM CDTSevere Thunderstorm WarningOHXCannon, Cheatham, Davidson, Robertson, Rutherford, Sumner and 2 more47 min
Oct 13, 6:13 PM CDTTornado WarningOHXMontgomery17 min
Oct 13, 6:18 PM CDTTornado WarningOHXMontgomery12 min
Oct 13, 6:33 PM CDTSevere Thunderstorm WarningOHXDickson, Montgomery, Stewart42 min
Oct 13, 6:39 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner21 min
Oct 13, 6:50 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lewis, Perry6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.